Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Jun 21, 2017, 9:56 AM EDT for Sarasota County, Florida. It took effect at Jun 21, 2017, 8:00 PM EDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2017, 9:56 AM EDT (13:56 UTC)
- In effect from
- Jun 21, 2017, 8:00 PM EDT
- Expired
- Jun 23, 2017, 2:00 AM EDT
- In force
- 30 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sarasota County, FL
The radar
The Tampa radar (KTBW), 54 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Myakka River at Myakka River State Park (MKCF1).
- Action stage
- 6.5 ft
- Minor stage
- 7 ft
- Moderate stage
- 8.5 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02298830, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
074
WGUS42 KTBW 211356
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Area - Ruskin FL
956 AM EDT Wed Jun 21 2017
...The National Weather Service in Tampa Fl has issued a Flood Warning for the
following rivers...
Myakka River At Myakka River State Park
.Recent heavy rains have allowed the Myakka River to swell and additional heavy rainfall is possible over the next few days. This will lead to minor flooding starting this evening through tomorrow evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC115-220256-
/O.NEW.KTBW.FL.W.0003.170622T0000Z-170623T0600Z/
/MKCF1.1.ER.170622T0000Z.170622T0000Z.170623T0000Z.NO/
956 AM EDT Wed Jun 21 2017
The National Weather Service in Tampa Fl has issued a
* Flood Warning for
The Myakka River At Myakka River State Park
* From this evening until late Thursday night.
* At 09 AM Wednesday the stage was...6.9 feet.
* Minor flooding is forecast.
* Flood stage is 7.0 feet.
* The river is forecast to rise above flood stage by this evening and continue to rise to near 7.0 feet by after midnight tomorrow.the river is expected to fall below flood stage by tomorrow evening.
* Impact...at 8.0 feet...The main road at Myakka State Park floods.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at Myakka State Park flood.
* Flood history...This crest compares to a previous crest of 7.0 feet on Jan 10 1998.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Myakka
Myakka Rive 7.0 6.9 Wed 09 AM 7.0 6.9 6.9 6.8 6.7
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$2 follow-up statements
027
WGUS82 KTBW 220202
FLSTBW
Flood Statement
National Weather Service Tampa Bay Area - Ruskin FL
1002 PM EDT Wed Jun 21 2017
...The Flood Warning has been extended for the following
rivers in Florida...
Myakka River At Myakka River State Park
Peace River At Arcadia
.Recent daily rainfall has allowed area rivers to rise to at or near
flood stage. The water level has crested at the Peace River at
Arcadia. The Myakka River at Myakka River State Park will remain near
flood stage for the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The
latest forecasts can also be found on weather.gov/tampabay. You can
follow NWSTampaBay on Twitter and like us on Facebook.
&&
FLC115-221800-
/O.EXT.KTBW.FL.W.0003.000000T0000Z-170622T1800Z/
/MKCF1.1.ER.170622T0600Z.170622T0600Z.170622T1200Z.NO/
1002 PM EDT Wed Jun 21 2017
...Flood Warning extended until Thursday afternoon...
The Flood Warning continues for
The Myakka River At Myakka River State Park
* From after midnight tomorrow through Thursday afternoon.
* At 9 PM Wednesday the stage was 6.9 feet.
* Flood stage is 7.0 feet.
* The river is forecast to rise above flood stage by after midnight
tomorrow and continue to rise to near 7.0 feet by after midnight
tomorrow. The river is expected to fall below flood stage by tomorrow
morning.
* Impact...at 8.0 feet...The main road at Myakka State Park floods.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at
Myakka State Park flood.
* Flood history...This crest compares to a previous crest of 7.0 feet
on Jan 10
1998.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Myakka
Myakka Rive 7.0 6.9 Wed 09 PM 6.8 6.8 6.7 6.6 MSG
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$
FLC027-221800-
/O.EXT.KTBW.FL.W.0002.000000T0000Z-170622T1800Z/
/ARCF1.1.ER.170620T1415Z.170621T1145Z.170622T1200Z.NO/
1002 PM EDT Wed Jun 21 2017
...Flood Warning extended until Thursday afternoon...
The Flood Warning continues for
The Peace River At Arcadia
* Until Thursday afternoon.
* At 9 PM Wednesday the stage was 11.2 feet.
* Flood stage is 11.0 feet.
* The river is expected to fall below flood stage by tomorrow
morning.
* Impact...at 12.0 feet...The Girl Scout camp floods.
* Impact...at 11.0 feet...Access roads to river acres become flooded.
* Impact...at 10.0 feet...3 to 4 homes in the river acres subdivision
flood and the lowest portion of the girl scout camp floods.
* Flood history...This crest compares to a previous crest of 11.2
feet on Aug 16 2016.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Peace
Arcadia 11.0 11.2 Wed 09 PM 10.2 9.2 8.1 6.8 MSG
&&
LAT...LON 2735 8179 2714 8189 2704 8197 2704 8202
2714 8197 2735 8186
$$932
WGUS82 KTBW 221403
FLSTBW
Flood Statement
National Weather Service Tampa Bay Area - Ruskin FL
1003 AM EDT Thu Jun 22 2017
...The Flood Warning is cancelled for the following rivers in Florida...
Myakka River At Myakka River State Park
Peace River At Arcadia
.Water levels continue to quickly recede along the Peace River at Arcadia while
the Myakka River is slower to drain and is expected to hover just below flood
stage for the next several days. Both warnings are cancelled. Those with interests
along these rivers should still closely monitor into the weekend as localized heavy
rain in the basins could lead to additional flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC115-221433-
/O.CAN.KTBW.FL.W.0003.000000T0000Z-170622T1800Z/
/MKCF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1003 AM EDT Thu Jun 22 2017
The Flood Warning is cancelled for
The Myakka River At Myakka River State Park
* Until this afternoon.
* At 09 AM Thursday the stage was 6.9 feet.
* Flood stage is 7.0 feet.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at Myakka State
Park flood.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Myakka
Myakka Rive 7.0 6.9 Thu 09 AM 6.9 6.8 6.7 6.6 6.5
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$
FLC027-221433-
/O.CAN.KTBW.FL.W.0002.000000T0000Z-170622T1800Z/
/ARCF1.1.ER.170620T1415Z.170621T1145Z.170622T0922Z.NO/
1003 AM EDT Thu Jun 22 2017
The Flood Warning is cancelled for
The Peace River At Arcadia
* Until this afternoon.
* At 09 AM Thursday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Impact...at 11.0 feet...Access roads to river acres become flooded.
* Impact...at 10.0 feet...3 to 4 homes in the river acres subdivision flood and
the lowest portion of the girl scout camp floods.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Peace
Arcadia 11.0 10.9 Thu 09 AM 9.7 8.4 7.2 6.2 5.5
&&
LAT...LON 2735 8179 2714 8189 2704 8197 2704 8202
2714 8197 2735 8186
$$
NormanWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jun 21, 9:51 AM EDT, 5 minutes earlier.
Area forecast discussion, Jun 21, 9:51 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
951 AM EDT Wed Jun 21 2017
.UPDATE...
Tropical Storm Cindy over the northern Gulf offshore the
Louisiana coast this morning combined with surface high
pressure over the Atlantic extending west across the
northern Florida peninsula is supporting a moderate
southeast to southerly wind flow across the entire forecast
area early this morning.
Ample moisture within this flow (PW 1.86 inches via 12Z raob
data) combined with daytime heating should support some
shower development by later this morning and into the
afternoon, although subsidence and dry air in the mid levels
may keep overall coverage on the low side. In addition,
rather warm temperatures aloft (-5C at 500MB) should also
result in weak lapse rates which in turn should keep overall
thunderstorm development and coverage on the low side as
well, so plan to update the grids and zones to only depict
isolated storm coverage. As far as rain chances go, most of
the Hi-Res convective models are not too keen on high pops
today, and with the moderate southeast flow likely negating
or keeping the sea breeze pinned to the immediate coast plan
to lower rain chances some as well in a mid morning update.
Other than these minor changes no other grid or zone changes
are planned at this time.
The moderate southeast to southerly wind flow over the Gulf
waters will maintain seas of 6 to 8 feet in the offshore
waters through the afternoon and will promote rough surf and
a high risk of rip currents at area beaches, along with the
possibility some minor coastal flooding along the Levy and
Citrus county coast lines at times of high tide later this
morning and into the early afternoon hours. It will remain
warm and quite muggy today with afternoon high temperatures
reaching the upper 80s to lower 90s.
&&
.AVIATION...
Brief MVFR cigs may impact the terminal sites through 15Z
otherwise mainly VFR is expected. Scattered SHRA/TSRA will
develop after 18Z with additional brief MVFR/IFR cigs and
vsby possible through 00Z and have handled with VCTS for
now. Southeast winds in the 8 to 10 knot range early this
morning will increase to 12 to 14 knots after 14Z with gusts
up to 25 knots possible in the vicinity of TSRA. Southeast
winds will diminish to 5 to 7 knots after 01Z tonight.
&&
.MARINE...
The pressure gradient between tropical storm Cindy over the
northern Gulf offshore the Louisiana coast and surface high
pressure from the Atlantic extending west across the
northern Florida peninsula will maintain a breezy southeast
to southerly wind flow over the Gulf waters the remainder of
today with rough seas continuing. With the offshore buoys
depicting winds in 20 to 25 knot range with higher gusts
and seas around 8 feet will extend the small craft advisory
headlines for the offshore through 8 PM tonight in the
morning update, with cautionary headlines remaining in place
over the near shore waters as well. The moderate southeast
to southerly wind flow will also continue to promote rough
surf along area beaches with a high risk of rip currents.
Other than extending the above mentioned headlines, no other
changes are expected at this time.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 8 PM EDT this evening for
Waters from Bonita Beach to Englewood FL out 20 to 60
NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River
FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...57/McMichael
UPPER AIR...27/Shiveley
DECISION SUPPORT...24/HubbardHazardous weather outlook, Jun 21, 5:19 AM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 519 AM EDT Wed Jun 21 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-220930- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 519 AM EDT Wed Jun 21 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Scattered showers and thunderstorms are expected to develop today and move north northwestward. Locally heavy rainfall...gusty winds...and occasional lightning will be the main hazards with any stronger storm. ...RIP CURRENT IMPACT... Increased wave activity will occur today as waves generated by tropical storm Cindy reach the west Florida coast. This will lead to a high risk of rip currents this afternoon and tonight. ...MARINE IMPACTS... Small craft advisory conditions to continue across the far offshore waters through early afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...THUNDERSTORM IMPACT... Thunderstorms will be possible again Thursday with decreasing chances for Friday into the weekend. Gusty winds...lightning... and heavy rain will accompany the strongest storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. McKaughan
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:06 PM EDT | Coastal Flood Statement | TBW | Citrus, Levy | 21 hr |
| Jun 21, 5:13 PM EDT | Special Weather Statement | TBW | Hillsborough | 32 min |
| Jun 21, 5:48 PM EDT | Special Weather Statement | TBW | Pasco | 42 min |
| Jun 21, 5:50 PM EDT | Special Weather Statement | TBW | Levy | 40 min |
| Jun 21, 6:34 PM EDT | Special Weather Statement | TBW | Sumter | 41 min |
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.